MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number EMAX-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pleural Effusion (2010); Pericardial Effusion (3271)
Date of Event 09/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2024, a 25mm epic max valve was successfully implanted in a patient.On (b)(6) 2024, it was noted that the patient developed a pericardial effusion and a pleural effusion.The decision was made to perform a pericardial drainage and pleural puncture.The patient was in stable condition at the time of report.
 
Additional Manufacturer Narrative
An event for pericardial effusion and a pleural effusion was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause for the reported pericardial effusion and pleural effusion is attributed to the implant procedure.There is no allegation of malfunction against the abbott device or procedure.The reported unexpected medical interventions was a resulted of case-specific circumstances, as medication was given.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the patient had been administered 45,000 ie of heparin and had an activated clotting time level of 728 seconds at the end of procedure.There was no difficulty implanting the 25mm epic max valve.The patient did not have a pericardial effusion prior to procedure.The pericardial effusion was circular, 12mm lateral to the right ventricle/atrium, and 14mm lateral to the left ventricle.The largest dimension of the pericardial effusion was 17mm.There was no cardiac tamponade present.The patient was taking acetylsalicylic acid and certoparin at the time the pericardial effusion was discovered.The cause of the patient's pericardial effusion and pleural effusion is attributed to the implant procedure.There is no allegation of malfunction against the abbott device or procedure.The patient was discharged to rehabilitation at the time of report.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21547869
Report Number2135147-2025-01163
Device Sequence Number8050154
Product Code LWR
UDI-Device Identifier05415067045454
UDI-Public(01)05415067045454(17)280128(10)BR00042796
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEMAX-25
Device Lot NumberBR00042796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight72 KG